Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 229, NWS Charleston, SC

August 11, 2012Screven County, Georgia; Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 11, 2012, 1:45 PM EDT for Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 1:45 PM EDT (17:45 UTC)
Expired
Aug 11, 2012, 2:45 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 38 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS52 KCHS 111745
SVRCHS
GAC251-SCC005-049-111845-
/O.NEW.KCHS.SV.W.0229.120811T1745Z-120811T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 245 PM EDT

* AT 145 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BURTONS FERRY
  LANDING TO HUNTERS...MOVING EAST AT 35 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BURTONS FERRY LANDING...HUNTERS...BARTON...FAIRFAX...SHIRLEY...
  GIFFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3296 8111 3263 8133 3263 8157 3275 8150
      3277 8168 3299 8153
TIME...MOT...LOC 1745Z 254DEG 31KT 3291 8146 3269 8163

$$
3 follow-up statements
116 
WWUS52 KCHS 111759
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT SAT AUG 11 2012

GAC251-SCC005-049-111845-
/O.CON.KCHS.SV.W.0229.000000T0000Z-120811T1845Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
159 PM EDT SAT AUG 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN HAMPTON...SOUTHERN ALLENDALE AND NORTHEASTERN
SCREVEN COUNTIES...

AT 159 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BURTONS FERRY LANDING TO 11 MILES WEST OF SHIRLEY...MOVING EAST AT 35
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...BARTON...BRUNSON...FAIRFAX...GIFFORD...LURAY AND
SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3266 8154 3275 8150 3285 8157 3299 8153
      3296 8111 3263 8133
TIME...MOT...LOC 1759Z 254DEG 31KT 3296 8144 3270 8146

$$
233 
WWUS52 KCHS 111819
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT SAT AUG 11 2012

GAC251-111830-
/O.CAN.KCHS.SV.W.0229.000000T0000Z-120811T1845Z/
SCREVEN GA-
219 PM EDT SAT AUG 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCREVEN COUNTY
HAS BEEN CANCELLED...

LAT...LON 3277 8142 3279 8143 3296 8129 3297 8128
      3296 8111 3266 8131 3265 8139 3269 8140
      3270 8143 3275 8140 3275 8142 3276 8141
      3277 8143
TIME...MOT...LOC 1820Z 254DEG 31KT 3294 8114 3269 8137

$$

SCC005-049-111845-
/O.CON.KCHS.SV.W.0229.000000T0000Z-120811T1845Z/
ALLENDALE SC-HAMPTON SC-
219 PM EDT SAT AUG 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES...

AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BRUNSON TO 12 MILES SOUTHWEST OF LURAY...MOVING EAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BARTON...
BRUNSON...FAIRFAX...GIFFORD AND LURAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.

&&

LAT...LON 3277 8142 3279 8143 3296 8129 3297 8128
      3296 8111 3266 8131 3265 8139 3269 8140
      3270 8143 3275 8140 3275 8142 3276 8141
      3277 8143
TIME...MOT...LOC 1820Z 254DEG 31KT 3294 8114 3269 8137

$$
833 
WWUS52 KCHS 111838
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SAT AUG 11 2012

SCC005-049-111846-
/O.EXP.KCHS.SV.W.0229.000000T0000Z-120811T1845Z/
ALLENDALE SC-HAMPTON SC-
238 PM EDT SAT AUG 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMPTON AND SOUTH
CENTRAL ALLENDALE COUNTIES WILL EXPIRE AT 245 PM EDT...

AT 236 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM HAS WEAKENED...GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE STILL POSSIBLE. THE 
SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE 
PASSED.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE 
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS 
SAFE TO DO SO.

LAT...LON 3277 8142 3279 8143 3296 8129 3297 8128
      3296 8111 3266 8131 3265 8139 3269 8140
      3270 8143 3275 8140 3275 8142 3276 8141
      3277 8143
TIME...MOT...LOC 1836Z 254DEG 31KT 3298 8098 3273 8121

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:49 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 11, 12:49 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT SAT AUG 11 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...THEN MOVE OFF
THE COAST EARLY ON SUNDAY BEFORE STALLING. THIS FRONT WILL DISSIPATE
EARLY NEXT WEEK...THEN ANOTHER WEAK FRONT WILL MOVE IN MID-WEEK. A
STRONGER COLD FRONT WILL MOVE IN NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS/TSTMS ARE STEADILY EXPANDING ACROSS THE FAR WESTERN ZONES
EARLY THIS AFTERNOON WITHIN AN AREA OF BROAD UPPER FORCING
ASSOCIATED WITH WEAK SHORTWAVE ENERGY MOVING THROUGH GEORGIA AND
THE RIGHT ENTRANCE REGION OF THE UPPER JET. HAVE ADJUSTED POPS
UPWARDS INTO THE CATEGORICAL RANGE FOR THE REMAINDER OF THE
AFTERNOON PER GOING RADAR AND SHORT TERM MODEL TRENDS. INSTABILITY
PLOTS SHOW AN AREA OF ENHANCED DCAPE NEAR 1000 J/KG EXTENDING FROM
ROUGHLY WALTERBORO SOUTH THROUGH THE SAVANNAH METRO AREA TO DARIEN
AND LUDOWICI. SHOULD SEE AN INCREASING RISK FOR ISOLATED SEVERE
TSTMS OVER THE NEXT FEW HOURS WITHIN THIS CORRIDOR AND EXPANDING
EAST INTO BEAUFORT AND THE CHARLESTON METRO AREA BY LATE
AFTERNOON. THE REMAINDER OF THE FORECAST IS ON TRACK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE GFS INTERESTING BETWEEN 6 PM AND MIDNIGHT SUGGESTING SOME
CONVECTION COULD ORGANIZE FROM THE SE MIDLANDS TO THE PEE DEE AND
POSSIBLY OVER OUR SOUTH CAROLINA ZONES NORTH OF BEAUFORT. THE
MODEL INDICATED SOME SLIGHTLY HIGHER SHEAR VALUES AND MORE
IMPRESSIVE INSTABILITY TO BE TAPPED BY A 1011 MB SURFACE LOW AND
THE MID LEVEL WAVE. WE THINK THERE IS SOME CHANCE OF ISOLATED
SEVERE WEATHER IN SE SOUTH CAROLINA THIS EVENING AS MUCH DRIER 700
MB AIR PUNCHES IN FROM THE CSRA REGION. ON THE OTHER HAND...OTHER
HIGH RESOLUTION MODELS SHOW DIFFERING SOLUTIONS MAKING FOR LOW
CONFIDENCE ON HOW IT ALL PLAYS OUT. HIGH CHANCE TO LIKELY EARLY
EVENING POPS SHOULD DIMINISH OVERNIGHT AS A COLD FRONT APPROACHES
AND DRIER AIR ALOFT MOVES IN OVER INLAND AREAS. CONVECTION COULD
LINGER ALONG SOUTH CAROLINA COASTAL ZONES THE LONGEST OVERNIGHT
GIVEN THE TIMING OF THE UPPER LEVEL DISTURBANCE.

THE UPPER TROUGH AXIS WILL SHIFT EAST ON SUNDAY WHILE DRIER AIR
FILTERS IN BEHIND THE COLD FRONT. PRECIPITABLE WATER VALUES ARE
FORECAST TO DROP BELOW 1 INCH ACROSS INLAND AREAS BY SUNDAY
AFTERNOON...DROPPING FURTHER SUNDAY NIGHT WITH READINGS AS LOW AS
THREE-QUARTERS OF AN INCH BY 06Z MONDAY. THE COMBINATION OF WEAK
DOWNSLOPE FLOW AND LOW-LEVEL DRYING WILL MINIMIZE RAIN CHANCES.
CONSIDERABLE WESTERLY FLOW WILL ALSO KEEP THE SEABREEZE PINNED TO
THE COAST FOR MUCH OF THE DAY. WE ARE ONLY SHOWING ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS COASTAL SOUTHEAST GA WHERE LOW-LEVEL
MOISTURE WILL LINGER LATER INTO THE DAY.

A ZONAL FLOW WILL PREVAIL MONDAY...PRODUCING SUBSIDENCE AND KEEPING
AN UNSEASONABLY DRY AIRMASS IN PLACE. WITH 10-15 KT OF WSW BOUNDARY
LAYER FLOW THE SEABREEZE WILL STRUGGLE TO MAKE MUCH INLAND PROGRESS.
ANY CONVECTION SHOULD BE EXTREMELY ISOLATED SO WE REMOVED POPS
ENTIRELY.

TUESDAY THE FORECAST BECOMES A BIT MORE UNCERTAIN GIVEN THE
DIFFERENCES BETWEEN THE GFS AND ECMWF. THE 00Z GFS CONTINUES TO SHOW
A POTENT SHORTWAVE MOVING THROUGH SC IN THE AFTERNOON...DROPPING A
WEAK COLD FRONT INTO THE AREA. MEANWHILE THE LAST TWO RUNS OF THE
ECMWF ONLY SHOW BROAD SHORTWAVE TROUGHING OVER THE EASTERN STATES
WITH NO APPRECIABLE SURFACE FEATURE IN PLAY. THE MOST LIKELY
SCENARIO IS THAT WE SEE SOME CONVECTION INITIATE MAINLY IN THE
AFTERNOON WITH PERHAPS SOME UPSTREAM STORMS MIGRATING TOWARD THE
COAST LATE AFTERNOON INTO THE EVENING. WE ARE ONLY SHOWING SLIGHT
CHANCE POPS FOR NOW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE EXTENDED PERIOD IS QUITE UNCERTAIN GIVEN LARGE DIFFERENCES
BETWEEN THE SYNOPTIC SCALE MODELS. RELATIVELY QUIET CONDITIONS
EXPECTED WEDNESDAY AND THURSDAY UNDER SHORTWAVE RIDGING. HOWEVER
LATE WEEK INTO THE WEEKEND A HIGHLY AMPLIFIED UPPER TROUGH WILL
SHIFT TOWARD THE EASTERN UNITED STATES AND POTENTIALLY BRING A COLD
FRONT TO THE AREA WITH AN INCREASE IN RAIN CHANCES. TEMPS LOOK TO
CONTINUE NEAR OR SLIGHTLY ABOVE NORMAL FOR MID-AUGUST.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHOWERS/TSTMS ARE STEADILY EXPANDING WEST OF KSAV/KCHS EARLY THIS
AFTERNOON. THIS ACTIVITY WILL MOVE EAST AND LIKELY IMPACT BOTH
TERMINALS BY MID-LATE AFTERNOON. THE WINDOW FOR GREATEST IMPACTS
WILL BE FROM 19-21Z FOR KSAV AND 20-23Z FOR KCHS. WILL SHOW A
TEMPO GROUP OF HIGH-END IFR/LOW-END MVFR TO COVER FOR THESE TIME
FRAMES. ACTIVITY COULD LINGER AROUND KCHS A BIT LONGER SO MAY NEED
TO CONSIDERING LENGTHENING A MENTION OF TSRA. AMENDMENTS WILL
LIKELY BE NEEDED THROUGHOUT THE AFTERNOON AS TRENDS/IMPACTS BECOME
MORE APPARENT. VFR EXPECTED TO DOMINATE DURING THE OVERNIGHT
HOURS WITH A LOW RISK FOR SHALLOW GROUND FOG DEVELOPING AT EITHER
TERMINAL PRIOR TO SUNRISE IF CLOUDS THIN ENOUGH.

EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION POSSIBLE TUESDAY
AND WEDNESDAY.

&&

.MARINE...
SOUTH/SOUTHWEST WINDS WILL PERSIST OVER THE WATERS THOUGH TONIGHT
WITH BOTH WINDS AND SEAS REMAINING BELOW SMALL CRAFT ADVISORY
THRESHOLDS.

WINDS WILL REMAIN GENERALLY SOUTHWESTERLY SUNDAY THROUGH THURSDAY
WITH SEAS BELOW 5 FT. THE STRONGEST OFFSHORE WINDS WILL OCCUR AT
NIGHT DURING NOCTURNAL SURGES WHILE THE AFTERNOON SEABREEZE ENHANCES
WINDS ALONG THE COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Aug 11, 10:29 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1029 AM EDT SAT AUG 11 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-120200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1029 AM EDT SAT AUG 11 2012

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...ANY
THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY
RAINFALL WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL
END BY MID EVENING.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN ALERT THROUGHOUT THE DAY AND BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF A WARNING IS
ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS OUTLET
FOR LATEST HAZARDOUS WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 12:53 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1253 PM EDT SAT AUG 11 2012

GAZ099-100-111730-
BULLOCH-CANDLER-
1253 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 130 PM EDT...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR METTER...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HOPEULIKIT...METTER...MIDDLEGROUND...PORTAL...PULASKI...STATESBORO
AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3263 8186 3243 8173 3233 8211 3244 8215
TIME...MOT...LOC 1654Z 240DEG 18KT 3240 8206
Special weather statement, Aug 11, 1:03 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
103 PM EDT SAT AUG 11 2012

SCZ040-042-043-111730-
ALLENDALE-HAMPTON-INLAND COLLETON-
103 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 130 PM EDT...

AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF ULMER TO BARTON...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...ASHTON...BARTON...BRUNSON...COLLETON...CROCKETVILLE...
FAIRFAX...ISLANDTON...LODGE...MILEY...PADGETTS...SMOAKS...SYCAMORE...
ULMER AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3290 8141 3312 8124 3312 8119 3303 8108
      3310 8095 3310 8093 3307 8090 3309 8089
      3313 8090 3314 8089 3318 8081 3318 8077
      3317 8076 3289 8091
TIME...MOT...LOC 1703Z 261DEG 33KT 3317 8110 3293 8127

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:19 PM EDTSpecial Marine WarningCHS116 min
Aug 10, 10:50 PM EDTSpecial Marine WarningCHS115 min
Aug 11, 11:53 AM EDTSpecial Marine WarningCHS57 min
Aug 11, 12:53 PM EDTSpecial Weather StatementCHSCandler37 min
Aug 11, 1:12 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Screven46 min
Aug 11, 2:04 PM EDTSpecial Weather StatementCHSBulloch, Effingham56 min
Aug 11, 3:45 PM EDTSpecial Weather StatementCHSChatham60 min
Aug 11, 4:04 PM EDTSpecial Marine WarningCHS116 min
Aug 11, 4:04 PM EDTSevere Thunderstorm WarningCHSChatham56 min
Aug 11, 4:25 PM EDTAreal Flood AdvisoryCHSChatham50 min
Aug 11, 4:35 PM EDTSpecial Weather StatementCHSMcIntosh40 min
Aug 11, 4:40 PM EDTSpecial Weather StatementCHSJenkins65 min
Aug 11, 5:43 PM EDTSpecial Weather StatementCHSScreven47 min
Aug 11, 1:03 PM EDTSpecial Weather StatementCHSBamberg27 min
Aug 11, 2:21 PM EDTSpecial Weather StatementCHSHampton54 min
Aug 11, 2:52 PM EDTSpecial Weather StatementCHSColleton, Jasper53 min
Aug 11, 3:36 PM EDTSpecial Weather StatementCHSBerkeley39 min
Aug 11, 3:54 PM EDTSpecial Weather StatementCHSColleton36 min
Aug 11, 4:20 PM EDTSpecial Weather StatementCHSBerkeley, Charleston70 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.